Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 97, NWS Kansas City, MO

December 1, 2018Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 1, 2018, 5:22 PM CST for Cooper County, Saline County, Missouri. It took effect at Dec 2, 2018, 6:29 AM CST. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2018, 5:22 PM CST (23:22 UTC)
In effect from
Dec 2, 2018, 6:29 AM CST
Expired
Dec 2, 2018, 5:25 PM CST
In force
11 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

500 
WGUS43 KEAX 012322
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
522 PM CST Sat Dec 1 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-022322-
/O.NEW.KEAX.FL.W.0097.181202T1800Z-181203T1800Z/
/BLVM7.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/
522 PM CST Sat Dec 1 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from Sunday afternoon to Monday afternoon.
* At  4:45 PM Saturday the stage was 22.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   22.8   Sat 05 PM   24.0 early Sunday afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
3 follow-up statements
542 
WGUS83 KEAX 020316
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
916 PM CST Sat Dec 1 2018



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.
  Petite Saline Creek near Boonville affecting Cooper County.

.(***Optional - Describe the hydrometeorological cause of flooding 
and future rainfall forecast. This section must be preceded by a 
single dot WITH NO SPACE BETWEEN DOT AND FIRST WORD.Remove this 
section and leading dot if you do not wish to include this section in
the product.***)

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-030315-
/O.CON.KEAX.FL.W.0096.000000T0000Z-181203T1715Z/
/BLRM7.1.ER.181201T1900Z.181202T0600Z.181202T1715Z.UU/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Big Creek at Blairstown.
* until Monday morning.
* At  9:00 PM Saturday the stage was 21.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by 
  early Sunday morning. The river will fall below flood stage late 
  Sunday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   21.6   Sat 09 PM   21.9 early Sunday morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC053-195-030315-
/O.CON.KEAX.FL.W.0097.181202T1800Z-181203T1800Z/
/BLVM7.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* from Sunday afternoon to Monday afternoon.
* At  8:45 PM Saturday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Sunday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.5   Sat 09 PM   24.0 early Sunday afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

KSC043-MOC003-021-030315-
/O.EXT.KEAX.FL.W.0090.181202T1254Z-181206T0936Z/
/SJSM7.1.ER.181202T1254Z.181203T0600Z.181205T0936Z.NO/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* from Sunday morning to late Wednesday night.
* At  8:30 PM Saturday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 20.1 feet by early Monday morning. The river will fall
  below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   15.1   Sat 08 PM   20.1 early Monday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC047-095-177-030315-
/O.EXT.KEAX.FL.W.0091.181203T1440Z-181206T0112Z/
/SBEM7.1.ER.181203T1440Z.181204T0600Z.181205T0112Z.NO/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Missouri River at Sibley.
* from Monday morning to Wednesday evening.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.0 
  feet early Tuesday morning.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22                      23.0 early Tuesday morning
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-030315-
/O.EXT.KEAX.FL.W.0092.181203T0130Z-181206T2300Z/
/NAPM7.1.ER.181203T0130Z.181204T0600Z.181205T2300Z.UU/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Missouri River at Napoleon.
* from Sunday evening to Thursday afternoon.
* At  9:00 PM Saturday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday evening and continue to
  rise to near 19.9 feet by early Tuesday morning. The river will 
  fall below flood stage by Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   15.6   Sat 09 PM   19.9 early Tuesday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-030315-
/O.EXT.KEAX.FL.W.0093.181203T0824Z-181207T0600Z/
/WVYM7.1.ER.181203T0824Z.181204T1200Z.181206T0600Z.NO/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Missouri River at Waverly.
* from late Sunday night to late Thursday night.
* At  8:30 PM Saturday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 22.2 feet by Tuesday morning. The river 
  will fall below flood stage by early Thursday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   18.9   Sat 08 PM   22.2 Tuesday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-030315-
/O.EXT.KEAX.FL.W.0094.181202T1800Z-181207T1600Z/
/MIAM7.1.ER.181202T1800Z.181204T1800Z.181206T1600Z.NO/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Missouri River At Miami.
* from Sunday afternoon to Friday morning.
* At  2:32 PM Saturday the stage was 15.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and 
  continue to rise to near 21.1 feet by early Tuesday afternoon. The 
  river will fall below flood stage by late Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   15.6   Sat 03 PM   21.1 early Tuesday 
afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC053-030315-
/O.CON.KEAX.FL.W.0095.000000T0000Z-181203T0831Z/
/BONM7.1.ER.181201T1453Z.181202T0215Z.181202T0831Z.UU/
916 PM CST Sat Dec 1 2018

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until late Sunday night.
* At  8:30 PM Saturday the stage was 17.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   17.2   Sat 08 PM   16.8 early Sunday morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$
903 
WGUS83 KEAX 021230
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
630 AM CST Sun Dec 2 2018

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-031228-
/O.EXT.KEAX.FL.W.0097.181202T1229Z-181203T1332Z/
/BLVM7.1.ER.181202T0800Z.181202T1100Z.181202T1332Z.NO/
630 AM CST Sun Dec 2 2018

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Monday morning.
* At  5:45 AM Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Forecast...The river is cresting and will continue to fall to 
below flood stage by midday.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   24.1   Sun 06 AM   23.8 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

Kurtz
589 
WGUS83 KEAX 022325
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
525 PM CST Sun Dec 2 2018



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-022355-
/O.CAN.KEAX.FL.W.0097.000000T0000Z-181203T1332Z/
/BLVM7.1.ER.181202T0800Z.181202T1100Z.181202T1500Z.NO/
525 PM CST Sun Dec 2 2018

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  4:45 PM Sunday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  9:00 AM Sunday.
* Forecast...The river will continue to fall to 20.4 feet by Monday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.2   Sun 05 PM   23.3 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:14 PM CST, 8 minutes earlier.

Area forecast discussion, Dec 1, 5:14 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
514 PM CST Sat Dec 1 2018

.Discussion...
Issued at 355 PM CST SAT DEC 1 2018

Tonight through Sunday Morning... Water vapor imagery and H5
heights showing defined occluded trough currently positioned
across the Northern Plains. Dry slot could be noted extending
northward into the lower Great Lakes with dry air becoming wrapped
into the lower levels of the trough. The associated surface low
has elongated and less defined as the system becomes more stacked
this afternoon. Convection has started to fire across far east
Missouri and western Illinois along the cold front, but with
instability dropping off sharply behind the front...thunder
potential has all but been eliminated across central Missouri.
Across western Missouri and northeast Kansas...light rain showers
will continue to rotate northward this afternoon and evening. As
the surface low and upper system slowly track eastward and colder
temperatures work in later tonight, light rain will gradually
change over to snow across northeast Kansas and northwest
Missouri. Hi-res models have been fairly consistent with
deformation zone, and associated band of heavier snowfall, setting
up across far northwest Missouri. Despite the amount of dry air
working into the system per low/mid- level water vapor imagery and
uncertainty in the extent of cold air working in...have gone
ahead and increased snowfall totals slightly across the northwest
counties in Missouri through Sunday morning, but overall
confidence on snowfall amounts remains low. If temperatures hover
a degree or two above freezing, we will be hard put to see much in
the way of accumulation. However, if temperatures manage to fall
several degrees below freezing, snow totals could be near or
slightly above forecast amounts.

Sunday and Monday... The upper trough will lift to the northeast
Sunday with precipitation winding down through the morning hours.
This will allow cold air to work in behind the system and we could
see another round of snow move into the forecast area from the
north Sunday night through Monday morning as secondary cold front
pushes through. The second weekend round of wintry precipitation
isn't expected to amount to much due to lack of significant
forcing and should quickly erode as it pushes to the south.

Unfortunately, below normal temperatures will continue as we head
into the first week of December with highs not expected to climb out
of the 30s and 40s until late in the work week. Northwest flow will
transition to more zonal, and finally to a warmer southwest flow
with the approach of the next Pacific trough. While this is still
a week away, it will be something to keep an eye on for the next
round wintry weather.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 514 PM CST SAT DEC 1 2018

A brief period of VFR conditions for the next few hours will give
way to low MVFR and eventually IFR ceilings as the surface low
tracks over the area. This will also cause winds to gradually
veer. By tomorrow, the area will be on the cold side of the low
and low clouds, in the IFR range, will persist. Winds will
increase from the northwest with sustained winds in the 10 to 15
kt range.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Winter Weather Advisory until 6 AM CST Sunday for MOZ001-002-011.

&&

Discussion...PPietrycha
Aviation...CDB
Hazardous weather outlook, Dec 1, 5:19 AM CST, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
519 AM CST Sat Dec 1 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021130-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
519 AM CST Sat Dec 1 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

.Thunderstorms...
Very isolated, small, thunderstorms are possible this morning
across the region. Very small hail is possible with the strongest
updrafts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

.Winter Weather...
A mix of rain and snow are possible early Sunday, and through the
day, across portions of northern and northwestern Missouri. Chances
will continue to linger through the day, persisting into early
Monday, where snow will become the primary precipitation type. Minor
accumulations are expected across northern Missouri into
northeastern Kansas, up to an inch.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Kurtz

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:48 PM CSTSevere Thunderstorm WarningEAXBates57 min
Dec 1, 6:21 AM CSTRiver Flood WarningEAXHoward13 hr
Dec 1, 9:54 AM CSTRiver Flood WarningEAXAndrew, Buchanan3 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXClay, Jackson, Ray3 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXCarroll, Lafayette, Saline5 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Dec 1, 9:54 AM CSTRiver Flood WarningEAXCooper20 hr
Dec 1, 12:56 PM CSTRiver Flood WarningEAXCass, Henry, Johnson23 hr
Dec 1, 3:27 PM CSTWinter Weather AdvisoryEAXAtchison, Holt, Nodaway27 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.